Drought, Jackson
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.795, -85.215 (the zone’s center; the record gives no point)
The severe drought conditions (D2) which developed in mid September in Holmes and Jackson counties worsened. Extreme drought conditions (D3) developed on October 19th and continued into November.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
The severe drought conditions (D2) which developed in mid September in Holmes and Jackson counties worsened. Extreme drought conditions (D3) developed on October 19th and continued into November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 30, 7:20 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EDT THU SEP 30 2010
.DISCUSSION...THE SURFACE LOW OFF THE SOUTH CAROLINA COAST CONTINUES
TO GENERATE SCATTERED CLOUDS ACROSS EASTERN PORTIONS OF OUR CWA THIS
EVENING. IT WAS ALSO BREEZY THIS AFTERNOON WITH THE TIGHTENED
PRESSURE GRADIENT BUT WE ARE NOW SEEING NORTHWEST WINDS DIMINISH
UNDER 10 MPH. THE FORECAST FOR TONIGHT CALL FOR CLEAR OR MOSTLY
CLEAR SKIES WITH LIGHT WINDS AND TEMPERATURES BY DAYBREAK FRIDAY
DROPPING INTO THE MID 50S TO AROUND 60 AWAY FROM COASTAL AREAS.
&&
.MARINE...MODERATE NORTHERLY WINDS AND SEAS WILL CONTINUE THIS
EVENING AND AT LEAST THROUGH THE WEEKEND. MARINERS ARE ENCOURAGED TO
EXERCISE CAUTION...ESPECIALLY FURTHER OFFSHORE.
&&
.AVIATION...LINGERING CLOUDS ACROSS KABY AND KVLD WILL LARGELY
DISSIPATE BEFORE MIDNIGHT. OTHERWISE SKIES SHOULD BE MOSTLY CLEAR
FOR ALL TERMINALS OVERNIGHT INTO MORNING HOURS. KVLD MAY EXPERIENCE
MVFR VSBYS 09Z-13Z. AFTER 14Z EXCEPT FEW-SCT 4-7K UNTIL END OF
PERIOD. NW WINDS AT OR BELOW 5 MPH THRU OVERNIGHT WILL INCREASE
AFTER 14Z TO 10 TO 15 MPH WITH LOCAL GUSTS TO 20 MPH ESPECIALLY AT
KABY/KDHN AND KECP.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
GADSDEN...HOLMES...INLAND BAY...INLAND JEFFERSON...INLAND
WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...
MADISON...WASHINGTON.
GM...NONE.
&&
BLOCK/BARRYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 PM EDT THU SEP 30 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011215- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1001 PM EDT THU SEP 30 2010 /901 PM CDT THU SEP 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... COOL AND DRY CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE REGION FOR THE NEXT SEVERAL DAYS...AND BY NEXT TUESDAY AND WEDNESDAY...WE COULD SEE OUR FIRST REAL TASTE OF FALL WEATHER...WITH LOW TEMPERATURES DROPPING INTO THE 40S OVER PARTS OF THE INTERIOR...AND HIGH TEMPERATURES REMAINING IN THE MID TO UPPER 70S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265701, 265702.